MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-70/I20-30
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and two (2) limb stent grafts to treat an iliac aneurysm.The patient has a fusiform aneurysm more proximally but this was not treated.The surgeon reports that during the procedure the left limb extension was deemed to not have enough overlap with the main body.A bridging stent was placed and it was thought that this addressed the problem.However, approximately nine (9) months post initial procedure, a type 1b endoleak was suspected.The physician plans to re-intervene and will continue to monitor the patient.
 
Event or Problem Description
Additional information received per clinical assessment refuting the reported type ib endoleak; rather, there is evidence of a type ia endoleak.In addition, multiple attempts were made to confirm if re-intervention was completed for the patient, with no response received.This complaint will be updated if additional information is received at a later time.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following observations: the proximal fusiform aneurysm was confirmed to not be treated, and the type ib endoleak was refuted and rather, there is evidence of a type ia endoleak.The complaint is most likely user-related due to the non-exclusion of the proximal aneurysm at the initial implant; in addition, the initial case had an off-label aortic neck with neck length of 7mm (ifu states 15mm neck length required).The procedure-related harms for this complaint could not be determined, and the final patient status was reported to be under surveillance.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8242220
Report Number2031527-2019-00025
Device Sequence Number2189997
Product Code MIH
UDI-Device Identifier00818009011466
UDI-Public(01)00818009011466(17)190115
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2018
Device Model NumberBEA28-70/I20-30
Device Lot Number1731426-001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date03/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-LIMB STENT GRAFT:1253190-023; AFX-LIMB STENT GRAFT:1614042-002; AFX2-AFX2 BIFURCATED STENT GRAFT:1731426-001
Outcome Attributed to Adverse Event Other;
Patient Age83 YR